Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 3, 2008, 1:39 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2008, 1:39 PM CDT (18:39 UTC)
- Expired
- Sep 3, 2008, 8:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:15 PM CDT | FLOOD | Anasco, PR | SIX HOMES WERE REPORTED FLOODED IN BARRIO ESPINO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 031839
FFWSJU
PRC001-003-005-009-011-015-023-025-035-043-055-057-059-067-071-075-
079-093-095-097-099-109-111-113-117-121-123-125-129-133-149-151-153-
032030-
/O.NEW.TJSJ.FF.W.0037.080903T1839Z-080903T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
239 PM AST WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
HORMIGUEROS
CAGUAS
COAMO
CAYEY
AIBONITO
ADJUNTAS
MARICAO
MOCA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
YAUCO
VILLALBA
AGUADILLA
AGUADA
GUAYANILLA
ARROYO
PATILLAS
MAUNABO
GUAYAMA
GUANICA
JUANA DIAZ
PONCE
CABO ROJO
MAYAGUEZ
RINCON
SALINAS
SANTA ISABEL
PENUELAS
YABUCOA
LAJAS
ANASCO
* UNTIL 4:30 PM AST
* AT 2:32 PM AST...NWS DOPPLER RADAR INDICATED NUMEROUS HEAVY
SHOWERS AND THUNDERSTORMS MOVING FROM THE MONA PASSAGE AND LOCAL
CARIBBEAN WATERS...NORTH NORTHEASTWARD AND INTO WEST...SOUTHWEST
AND SOUTH SECTIONS OF PUERTO RICO. LOCAL RIVERS AND STREAMS ARE AT
OR NEAR BANKFULL...AND SOILS ARE SATURATED...AND FLASH FLOODING
FROM THIS AFTERNOON RAINFALL APPEARS IMMINENT ACROSS MUCH OF THIS
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. MUDSLIDES WILL ALSO BE POSSIBLE IN
AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1806 6726 1823 6720 1829 6729 1837 6730
1858 6704 1822 6706 1813 6688 1815 6595
1799 6580 1793 6589 1792 6725
$$
SS2 follow-up statements
000
WGCA52 TJSJ 032026
FFWSJU
PRC001-003-005-009-011-015-023-025-035-043-055-057-059-067-071-075-
079-093-095-097-099-109-111-113-117-121-123-125-129-133-149-151-153-
032230-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-080903T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
426 PM AST WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
HORMIGUEROS
CAGUAS
COAMO
CAYEY
AIBONITO
ADJUNTAS
MARICAO
MOCA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
YAUCO
VILLALBA
AGUADILLA
AGUADA
GUAYANILLA
ARROYO
PATILLAS
MAUNABO
GUAYAMA
GUANICA
JUANA DIAZ
PONCE
CABO ROJO
MAYAGUEZ
RINCON
SALINAS
SANTA ISABEL
PENUELAS
YABUCOA
LAJAS
ANASCO
* UNTIL 6:30 PM AST.
* AT 4:12 PM AST...NWS DOPPLER RADAR INDICATED HEAVY RAIN MOVING
ACROSS WEST...SOUTHWEST...AND SOUTH SECTIONS OF PUERTO RICO SINCE
1 PM HAD LEFT LARGE AREAS OF ONE TO TWO INCHES RAIN
ACCUMULATIONS. FLASH FLOODING IS STILL OCCURRING ACROSS LARGE
PORTIONS OF THIS WARNING AREA...AND THE FLASH FLOOD WARNING HAS
BEEN EXTENDED UNTIL 6:30 PM. ADDITIONAL RAINFALL WILL OCCUR
THROUGH 6:30 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL MAINTAIN FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. LANDSLIDE SHOULD ALSO BE EXPECTED IN
AREAS OF STEEP TERRAIN.
LAT...LON 1806 6726 1823 6720 1829 6729 1837 6730
1858 6704 1822 6706 1813 6688 1815 6595
1799 6580 1793 6589 1792 6725
$$
SS000
WGCA52 TJSJ 032209
FFWSJU
PRC001-003-005-009-011-015-023-025-035-043-055-057-059-067-071-075-
079-093-095-097-099-109-111-113-117-121-123-125-129-133-149-151-153-
040130-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-080904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
609 PM AST WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
HORMIGUEROS
CAGUAS
COAMO
CAYEY
AIBONITO
ADJUNTAS
MARICAO
MOCA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
YAUCO
VILLALBA
AGUADILLA
AGUADA
GUAYANILLA
ARROYO
PATILLAS
MAUNABO
GUAYAMA
GUANICA
JUANA DIAZ
PONCE
CABO ROJO
MAYAGUEZ
RINCON
SALINAS
SANTA ISABEL
PENUELAS
YABUCOA
LAJAS
ANASCO
* UNTIL 930 PM AST
* AT 6:02 PM AST...NWS DOPPLER RADAR INDICATED HEAVY RAIN MOVING
ACROSS WEST...SOUTHWEST...AND SOUTH SECTIONS OF PUERTO RICO SINCE
THIS AFTERNOON. THIS ACTIVITY HAD LEFT LARGE AREAS OF ONE TO TWO
INCHES OF RAINFALL ACCUMULATIONS IN SOME SPOTS ACROSS THE WARNING
AREA. FLASH FLOODING IS STILL OCCURRING ACROSS LARGE PORTIONS OF
THIS WARNING AREA...AND FOR THAT REASON THE FLASH FLOOD WARNING
HAS BEEN EXTENDED UNTIL 9:30 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
LAT...LON 1806 6726 1823 6720 1829 6729 1837 6730
1858 6704 1822 6706 1813 6688 1815 6595
1799 6580 1793 6589 1792 6725
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 11:58 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 3, 11:58 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1258 PM AST WED SEP 3 2008
.UPDATE...AREAS OF HEAVY RAINFALL...GUSTY WINDS AND LOCALIZED
FLOODING...ASSOCIATED WITH THE OUTER BANDS OF TROPICAL STORM HANNA...HAVE
BEEN AFFECTING LARGE SECTIONS OF PUERTO RICO AND THE
US VI THIS MORNING. IN ADDITION...REPORTS OF WATERSPOUTS HAVE BEEN
RECEIVED OVER THE LOCAL COASTAL WATERS. DUE TO THE EXPECTED SLOW
MOVEMENT OF TROPICAL STORM HANNA OVER THE NEXT 24 HOURS...WENT
AHEAD AND UPDATED THE FORECAST TO INCREASE THE POPS...WINDS AND
WEATHER ACROSS THE LOCAL ISLANDS THROUGH THURSDAY AFTERNOON. IN
ADDITION...EXTENDED THE FLASH FLOOD WATCH UNTIL 10 PM AST FOR ALL
OF PUERTO RICO AND THE US VI...ISSUED A WIND ADVISORY FOR AREAS
ABOVE 500 FEET ACROSS PUERTO RICO AND THE US VI THROUGH 10 PM AST...AND
CONTINUED THE MARINE WEATHER STATEMENT FOR ALL THE LOCAL WATERS
THROUGH 10 PM AST. IN ADDITION...SEVERAL RIVERS AND SMALL STREAMS REMAIN
FLOODED AT THIS TIME...AND RESIDENTS AND MEDIA ARE ENCOURAGED TO
MONITOR ALL THE LOCAL PRODUCTS ISSUED BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN AS RAPIDLY CHANGING WEATHER CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS.
&&
.AVIATION...MVFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL THE
LOCAL TAF SITES THROUGH 00Z. BRIEF PERIODS OF IFR CONDITIONS IN A
PASSING TSRA CAN ALSO BE EXPECTED...WITH IMPROVING CONDITIONS
EXPECTED OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 701 AM AST WED SEP 3 2008/
SYNOPSIS...AT 5 AM AST...TROPICAL STORM HANNA HAS BEEN NEARLY
STATIONARY DURING THE PAST FEW HOURS AND CURRENTLY LOCATED NEAR
LATITUDE 20.2 NORTH AND LONGITUDE 72.2 WEST. TROPICAL STORM IKE
WAS LOCATED NEAR LATITUDE 20.6 NORTH AND LONGITUDE 49.6
WEST...TRACKING WEST NORTHWEST NEAR 15 KNOTS. A GENERALLY
SOUTHERLY FLOW WILL BE OBSERVED ACROSS THE LOCAL REGION BETWEEN
THESE TWO SYSTEMS THROUGH EARLY FRIDAY.
DISCUSSION...AN OUTER BAND OF TROPICAL STORM HANNA MOVE FROM THE
PASSAGE EAST OVER THE WESTERN HALF OF PUERTO RICO...GENERATING
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SHOWERS THAT
HAVE OCCURRED FOR THE PAST FEW DAYS HAVE SATURATED THE SOILS
ACROSS THE ISLAND INCREASING THE POTENTIAL FOR FLASH FLOODING.
THEREFORE A FLASH FLOOD WATCH WAS ISSUED FOR THE ISLAND OF ENTIRE
ISLAND OF PUERTO RICO THROUGH 400 PM. IN THE PAST 3 HOURS RAINFALL
ACCUMULATIONS WERE BETWEEN 1 TO 3 INCHES MAINLY ACROSS THE WESTERN
HALF THE ISLAND. IN THE PAST HOUR...ANOTHER AREA OF HEAVY SHOWERS
DEVELOPED OVER THE EASTERN PORTIONS OF THE ISLAND.
MODELS CONTINUE TO SUGGEST THE WESTERLY MOVEMENT OF HANNA LATER
TODAY AND TONIGHT BUT THE MOISTURE ASSOCIATED TO THIS SYSTEM WILL
SLOWLY MOVE OUT AREA. AT THE MOMENT THE TROPICAL STORM IKE IS
MOVING WEST NORTHWEST BUT MODELS ARE SUGGESTING A SLIGHT TURN TO
THE SOUTH IN THE NEXT 24 TO 36 HOURS...POSITIONING THE SYSTEM AT
ABOUT 300 MILES TO THE NORTH OF PUERTO RICO ON SATURDAY.
AVIATION...THE OUTER RAIN BANDS FROM TROPICAL STORM HANNA WILL
CONTINUE TO AFFECT THE LOCAL FLYING AREA DURING THE DAY. THE
HEAVIEST CONVECTION...WITH CLOUD TOPS OVER 50K FEET ARE OVER
SOUTHWESTERN PUERTO RICO AND THE COASTAL WATERS OF THE SOUTHERN MONA
PASSAGE. ALL TAF SITES CAN EXPECT MOMENTARY IFR CONDITIONS NEXT 18
HOURS...WITH FREQUENT LIGHTNING EXPECTED OVER THE SOUTHERN HALF OF
THE ISLAND AND WATERS WEST AND SOUTH OF PUERTO RICO.
MARINE...OUTER BANDS OF TROPICAL STORM HANNA CONTINUE TO AFFECT
ALL LOCAL WATERS...MAINLY THE MONA PASSAGE. STRONG WINDS
ASSOCIATED TO HANNA IS GENERATING CHOPPY SEAS ACROSS THE WEST
CARIBBEAN AND WEST ATLANTIC WATERS. MODELS CONTINUE TO SUGGEST THE
DEVELOPMENT OF HANNA...THEREFORE INTRODUCE A SIGNIFICANT INCREASE
ON SEA HEIGHTS OVER THE WESTERN WATERS. THIS FORECAST IS BASED OF THE
FETCH THAT HANNA SHOULD DEVELOP OVER WATERS NORTH OF THE
HISPANIOLA. ALSO NE SWELLS ASSOCIATED IKE COULD REACHING THE LOCAL
WATERS BETWEEN LATE THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 80 92 80 / 80 50 20 20
STT 88 79 88 79 / 60 40 40 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
WIND ADVISORY UNTIL 10 PM AST THIS EVENING FOR CENTRAL INTERIOR-
EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-
NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.
VI...FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
WIND ADVISORY UNTIL 10 PM AST THIS EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
04/70/Hazardous weather outlook, Sep 3, 6:11 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 711 AM AST WED SEP 3 2008 AMZ710>750-PRZ001>013-041115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT OUTER RAIN BANDS FROM TROPICAL STORM HANNA...LOCATED OVER THE NORTH COAST OF HAITI...WILL BE AFFECTING THE AREA THROUGHOUT THE DAY. SOILS ARE SATURATED THROUGHOUT MOST OF THE ISLAND...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE AREAS OF FLASH FLOODING AND MUDSLIDES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM AST FOR THE ENTIRE ISLAND OF PUERTO RICO. MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP AND SATURATED TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-041115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE OUTER BANDS OF TROPICAL STORM HANNA WILL CONTINUE TO BRING PERIODS OF MODERATE RAINFALL...CAPABLE OF PRODUCING MINOR FLOODING OF SMALL STREAMS AND CREEKS ALONG WITH PONDING OF WATER ON ROADWAYS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 3, 11:07 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1207 PM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FUNNEL CLOUD CAGUAS 18.23N 66.04W
09/03/2008 CAGUAS PR PUBLIC
THREE FUNNEL CLOUDS WERE REPORTED BY A RESIDENT OF VILLA
DEL REY NEIGHBORHOOD IN CAGUAS CITY ABOUT 30 TO 40
MINUTES AGO. FUNNELS WERE REPORTED TO TOUCHED DOWN.
&&
RMOJICALocal storm report, Sep 3, 11:34 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1234 PM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND GST CAYEY 18.12N 66.16W
09/03/2008 E40 MPH CAYEY PR PUBLIC
STRONG GUSTY WINDS WERE REPORTED IN THE VICINITY OF
GUAVATE, NEAR THE BORDER OF BARRIO BORINQUEN WITH CAGUAS
AND CAYEY. SEVERAL DOWNED POWER LINES WERE REPORTED ALONG
ROAD 763.
&&
RMOJICALocal storm report, Sep 3, 11:59 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1259 PM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLOOD VEGA ALTA 18.42N 66.32W
09/03/2008 VEGA ALTA PR EMERGENCY MNGR
RIVER CIBUCO WAS REPORTED FLOODING ROAD 620.
&&
RMOJICASpecial weather statement, Sep 3, 12:51 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 151 PM AST WED SEP 3 2008 PRZ001>013-031900- ALL OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES- 151 PM AST WED SEP 3 2008 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLE TORNADOES TO AFFECT PUERTO RICO THROUGHOUT THE AFTERNOON... SPIRAL RAINBANDS ASSOCIATED WITH TROPICAL STORM HANNA WILL CONTINUE TO AFFECT THE LOCAL ISLANDS THROUGHOUT THE AFTERNOON AND EARLY EVENING HOURS. STRONG WINDS IN THE LOW AND MID LEVEL OF THE ATMOSPHERE ARE INDUCING INTENSE SQUALLS AND THUNDERSTORMS WITHIN THESE BANDS...THAT ARE RACING NORTHWARD NEAR 30 MPH. STRONG GUSTY WINDS OF 35 TO 50 MPH...AND A FEW POSSIBLE WATERSPOUTS AND TORNADOES SHOULD BE EXPECTED ACROSS THE AREA THIS AFTERNOON ASSOCIATED WITH THIS WEATHER. THE STRONGEST WINDS AND HIGHEST POTENTIAL FOR WATERSPOUTS AND TORNADOES WILL BE ALL THE SOUTHERN COASTS OF THE ISLANDS AS THESE RAINBANDS MOVE ASHORE FROM THE CARIBBEAN WATERS. SS
Special weather statement, Sep 3, 1:15 PM CDT, 24 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 151 PM AST MIERCOLES 3 DE SEPTIEMBRE DE 2008 PRZ001>013-031900- TODO PUERTO RICO INCLUYENDO A CULEBRA Y VIEQUES- 151 PM AST MIERCOLES 3 DE SEPTIEMBRE DE 2008 ...TRONADAS FUERTES CON RAFAGAS DE VIENTO Y POSIBLES TORNADOS AFECTARAN A PUERTO RICO DURANTE LA TARDE... BANDAS ESPIRALES DE LLUVIA ASOCIADAS CON LA TORMENTA TROPICAL HANNA CONTINUARAN AFECTANDO LAS ISLAS LOCALES DURANTE LA TARDE Y TEMPRANO EN LAS HORAS DEL ANOCHECER. LOS VIENTOS FUERTES EN LOS NIVELES DE BAJOS A INTERMEDIOS DE LA ATMOSFERA ESTAN INDUCIENDO TURBONADAS INTENSAS Y TRONADAS DENTRO DE ESTAS BANDAS...QUE SE ESTAN MOVIENDO RAPIDAMENTE HACIA EL NORTE A CERCA DE 30 MPH. VIENTOS FUERTES EN RAFAGAS DE 35 A 50 MPH...Y ALGUNAS POSIBLES TROMBAS MARINAS Y TRONADOS SE DEBEN ESPERAR A TRAVES DEL AREA ESTA TARDE ASOCIADOS CON ESTE MAL TIEMPO. LOS VIENTOS MAS FUERTES Y EL POTENCIAL MAYOR PARA TROMBAS MARINAS Y TORNADOS ESTARA EN TODA LA COSTA SUR DE LAS ISLAS A MEDIDA QUE ESTAS BANDAS DE LLUVIA SE MUEVEN SOBRE LA COSTA DESDE LAS AGUAS DEL CARIBE.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Marine Weather Statement | JSJ | 6 hr | |
| Sep 2, 10:00 PM CDT | Special Marine Warning | JSJ | 105 min | |
| Sep 2, 10:23 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 2, 11:41 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 12:31 AM CDT | Flood Watch | JSJ | 28 hr | |
| Sep 3, 1:31 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Sep 3, 1:38 AM CDT | Marine Weather Statement | JSJ | 8 hr | |
| Sep 3, 4:25 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| Sep 3, 5:17 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Sep 3, 6:20 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Sep 3, 6:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 7:20 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 7:26 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 3, 7:38 AM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Sep 3, 8:16 AM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Sep 3, 8:36 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 8:50 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 3, 9:24 AM CDT | Special Marine Warning | JSJ | 111 min | |
| Sep 3, 9:44 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 9:47 AM CDT | Special Marine Warning | JSJ | 118 min | |
| Sep 3, 9:52 AM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Sep 3, 9:53 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 10:29 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 10:50 AM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 10:54 AM CDT | Marine Weather Statement | JSJ | 10 hr | |
| Sep 3, 11:14 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 11:51 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 11:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Sep 3, 12:03 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 12:10 PM CDT | Special Marine Warning | JSJ | 110 min | |
| Sep 3, 12:13 PM CDT | Severe Thunderstorm Warning | JSJ | 32 min | |
| Sep 3, 12:23 PM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Sep 3, 12:40 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 3, 1:27 PM CDT | Wind Advisory | JSJ | 8 hr | |
| Sep 3, 1:42 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Sep 3, 2:13 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 2:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Sep 3, 3:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 3, 3:44 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 4:35 PM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 4:39 PM CDT | High Surf Advisory | JSJ | 16 hr | |
| Sep 3, 5:50 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 3, 6:26 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 6:39 PM CDT | Areal Flood Warning | JSJ | 16 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.